Discussions that mention oxycontin

Addiction & Recovery board


Hi

I am new here. I have never heard of this board before tonight.

I found it while reading up on vitamins and supplements. What I would like to ask is: Is addiction to narcotics (opiates) a disease? I would like to know and understand why I am struggling with them so badly. It's truly horrible. Is it me or is it a disease? Or to put it a funnier way: Am I Mad or is it me??? I am in no shape to laugh over the shape I am in as of yet. Maybe some other time. My hands are shaking. I am really worried about this. I am taking my meds responsibly, but for some reason, I feel odd tonight -- really unusual feeling of dread associated with this drug ... oxycontin.

I have been on it for a year by prescription. I just do not feel right. I take it every night at the same time, and I have only been feeling strange for a few nights on it. I am severely tired and hoping that is what I am experiencing.

I'll check for messages about oxy tomorrow after I get some much needed rest/sleep. Maybe I sleep through this on other occasions and just don't know it -- ? Hmmm. I hope I get better fast so I can have my doctor taper me asap. I hate this medication. I guess there is nothing else to prescibe for this. Too bad. I do not want to become an addict.

Well, thanks very much for listening. I really appreciate it.

Thanks! --caffeine
Thank you so very much for responding.

I was in horrible shape last year when I had to be hospitalized. I was in a serious accident and was taken to the hospital with five ruptured discs and urinary retention that was through the roof. They cathed me and over *two* liters of urine was backed up. I literally passed out from pain, it was so intense. I had never experienced anything like it and I hope I never do ever again.

I was in the hospital for a very long time. I was hooked up to a PCA and hit it every few minutes. When they took me off the PCA, I was given oxycontin and also fast release oxycodone. I had physical therapy in my home for several months after I could finally go home. I did not go home to life as I remembered it at all. It's been a little over a year, and I am taking oxycontin 80 mg every twelve hours, and for breakthrough pain I take oxycodone 15 mg. I take 12 of the 15 mg oxycodone every day! It's so hard. I am unable to walk, so I use a wheelchair all the time now. I can barely tolerate the pain I am in all of the time.

I am also a heart patient and take several meds every day for that as well. I have built up a seriously high tolerance to pain killers over the past year. I want off, but then I will not be able to sleep at all from the intensity of the pain keeping me awake all night long. I already have trouble sleeping and averaged just nine hours over the past three nights. I am becoming seriously depressed, and I do not appear to look depressed, but I really am, and I think I might be clinically depressed, but antidepressants are a big *no* because of my heart. The pain is bad when I transfer from my wheelchair to other chairs/bed, and I have to be lying down all of the time just to tolerate it.

There are very few positions I am comfortable in. I have had several nerve blocks, but they never have worked or even helped. I have to sleep in a very odd position or several parts of my legs, back and arms go completely numb. The damage is horrendous. I do not know how I am going to live like this much longer, I really don't. The quality of my life is gone. Without pain meds I am afraid my heart will not be able to withstand the pain. When I move around too much, I wind up having terrible pain and then have to take sublingual nitro glycerin for my heart. Angina is just terrifying. I never want to have another heart attack.

So, now I am hooked on these pain meds, bigtime. I am overwhelmed at the state I am in 24-7. It's too much to handle. I have tried everything to get better to no avail. I am not abusing my pain meds, on the contrary, I do not have to abuse my pain meds. I don't have to abuse these meds because I am taking so much that I can't imagine taking more on top of my prescribed dosage. If my heart were not involved I would not be this worried. One time I forgot to take my 80 mg oxycontin on time, and I thought I was going to literally DIE!!! I think I had forgotten it for several hours and could not figure out why on earth I felt so strange. It was the most horrible withdrawal I could imagine. This is devastating to write about, much less live.

I'm sorry to go on writing like this. I hope I don't become a rambling, blathering idiot. I have not voiced these fears to anyone at all. This is the first time.

Question: Is a year on oxycontin and oxycodone enough time to build a serious reliance/addiction tolerance?

I feel stupid even asking. I read somewhere that recreational users differ from those that take this medicine responsibly. Am I highly addicted or am I reliant??? Both? Does it even matter at this stage??? My doctor plans on tapering me, but I do not even believe that is possible now. I have already tried it on my own very slowly -- and I am unable to go down on my medication at all!!! I now can't imagine going off these pain meds. But, I can't imagine staying on them either. I am sick with worry. This is no way to survive, no way to live. I'm scared, sooo scared of having a nervous collapse -- a real nervous breakdown. What to do, what to do.

What would some of you do if you were in my position? I keep trying to figure this all out, but I am unable to concentrate very well. I am unable to be objective. I am just falling apart. But, I can't seem to cry or talk, I am just so numb at this point. I used to be so highly articulate, coherent and functional, now I am unable to express myself very well at all. I am just silent. Thanks so much for inviting me to write here. Neat place. What would my doctor have to say -- what would my doctor think of me if reading all this??? I am sooo embarrassed. Sooo ashamed. So profoundly ashamed of writing and telling the truth about all of this. What a discombobulating MESS!!!!!

***I am also on Gabapetin/Neurontin for peripheral neuropathy. What a nightmare this is. I take 2,400 mgs of Gabapentin before bed every night. It does not even help me sleep at all. I feel so bad, sooo bad. I'd pay if I could get a good night's sleep, I really would.

I can't help this, I really can't. I know I appear pathetic. I am on a lot of medication for very, very ligitimate medical problems.

Many, *many* thanks for reading. Sorry if I have depressed anyone out there. I keep wondering -- what if someone reads this and knows it's me. How embarrassing. I honestly don't know what I should do. Should I let the doctor read this??? Oh, god. (Heavy sigh.) I wish I had some company, but all my friends are several thousands of miles away. I moved here from the East and I am now in the West. Wish I knew someone really well out here. I can't believe this is really happening.

Million thanks for reading this. Take care now. -caffeine

P.S. I am not used to this board and had a little trouble trying to post this. I hope this works!!!